Alert archive / North Carolina / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this winter storm warning at Dec 14, 2005, 4:12 PM EST for Davidson County, Forsyth County, Guilford County, North Carolina. It took effect at Dec 15, 2005, 1:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2005, 4:12 PM EST (21:12 UTC)
- In effect from
- Dec 15, 2005, 1:00 AM EST
- Expired
- Dec 15, 2005, 11:58 AM EST
- In force
- 11 hr
- Issued by
- NWS Raleigh, NC
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KRAH 142112 WSWRAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 412 PM EST WED DEC 14 2005 ...ONE QUARTER TO ONE THIRD OF AN INCH OF ICE POSSIBLE ACROSS FORSYTH COUNTY LATE TONIGHT AND THURSDAY MORNING... A LOW PRESSURE SYSTEM NEAR THE GULF COAST WILL MOVE NORTHEAST SPREADING A LARGE AREA OF PRECIPITATION ACROSS CENTRAL NORTH CAROLINA LATE TONIGHT AND THURSDAY. AS THE RAIN FALLS INTO VERY COLD AIR NEAR THE SURFACE...PRECIPITATION WILL BEGIN AS FREEZING RAIN BEFORE CHANGING OVER TO RAIN LATE THURSDAY MORNING. NCZ021-150515- /O.UPG.KRAH.WS.A.0001.051215T0500Z-051215T1700Z/ /O.NEW.KRAH.WS.W.0001.051215T0600Z-051215T1500Z/ FORSYTH- INCLUDING THE CITY OF...WINSTON-SALEM 412 PM EST WED DEC 14 2005 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY. THIS REPLACES THE WINTER STORM WATCH ISSUED EARLIER FOR FORSYTH COUNTY. THE FREEZING RAIN IS EXPECTED TO DEVELOP BETWEEN 12 MIDNIGHT AND DAYBREAK ACROSS THE NORTHWEST PIEDMONT. A COATING OF ICE UP TO TO ONE THIRD OF AN INCH IS EXPECTED ON TREES AND POWER LINES...WITH SOME ICE ON UNTREATED ROADS...BRIDGES AND OVERPASSES. TRAVEL COULD BECOME TREACHEROUS FOR THE MORNING COMMUTE THURSDAY. BE ADVISED TO KEEP INFORMED ABOUT WINTER WEATHER SITUATION. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATEST WEATHER CONDITIONS AND UPDATES. A WINTER STORM WARNING MEANS THERE IS A POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS. THIS WILL MAKE TRAVEL HAZARDOUS AND RESULT IN WIDESPREAD POWER OUTAGES. $$ NCZ022-038-150515- /O.NEW.KRAH.WS.W.0001.051215T0600Z-051215T1500Z/ GUILFORD-DAVIDSON- INCLUDING THE CITIES OF...GREENSBORO...HIGH POINT...LEXINGTON 412 PM EST WED DEC 14 2005 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY. FREEZING RAIN IS EXPECTED TO DEVELOP BETWEEN 12 MIDNIGHT AND DAYBREAK ACROSS THE NORTHWEST PIEDMONT. A COATING OF ICE RANGING FROM ONE TENTH OF AN INCH IN SOUTHERN DAVIDSON AND SOUTHEAST GUILFORD COUNTIES UP TO TO ONE THIRD OF AN INCH IN NORTHERN DAVIDSON AND NORTHWEST GUILFORD COUNTIES IS EXPECTED ON TREES AND POWER LINES...WITH SOME ICE ON UNTREATED ROADS...BRIDGES AND OVERPASSES. TRAVEL COULD BECOME TREACHEROUS FOR THE MORNING COMMUTE THURSDAY. BE ADVISED TO KEEP INFORMED ABOUT WINTER WEATHER SITUATION. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATEST WEATHER CONDITIONS AND UPDATES. A WINTER STORM WARNING MEANS THERE IS A POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS. THIS WILL MAKE TRAVEL HAZARDOUS AND RESULT IN WIDESPREAD POWER OUTAGES. $$ NCZ007>009-023>025-039-150515- /O.NEW.KRAH.WW.Y.0001.051215T0600Z-051215T1500Z/ PERSON-GRANVILLE-VANCE-ALAMANCE-ORANGE-DURHAM-RANDOLPH- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... BURLINGTON...CHAPEL HILL...DURHAM...ASHEBORO 412 PM EST WED DEC 14 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY. PRECIPITATION WILL OVERSPREAD CENTRAL NORTH CAROLINA FROM THE SOUTH LATE TONIGHT...AND BECOME HEAVIER AND MORE WIDESPREAD DURING THE DAY ON THURSDAY. FOR PORTIONS OF THE CENTRAL PIEDMONT...ALONG A CORRIDOR FROM RANDOLPH COUNTY INCLUDING ASHEBORO...THROUGH THE NORTHEAST PIEDMONT INCLUDING HILLSBOROUGH AND ROXBORO...TO VANCE COUNTY INCLUDING HENDERSON...PRECIPITATION IS EXPECTED TO BEGIN AS FREEZING RAIN BETWEEN MIDNIGHT AND DAYBREAK BEFORE CHANGING OVER TO RAIN BY MID MORNING. A GLAZE OF ICE UP TO A TENTH OF INCH IS EXPECTED ON ELEVATED SURFACES. ICY PATCHES WILL DEVELOP ON BRIDGES AND OVERPASSES AND UNTREATED ROADS. IF THE PRECIPITATION BEGINS EARLIER THAN EXPECTED...GREATER ICE ACCUMULATION IS POSSIBLE. AS SOUTHERLY WINDS ALOFT INCREASE AFTER DAYBREAK...RAIN WATER IS EXPECTED TO WARM AND THE CHANCES OF ADDITIONAL ICE ACCUMULATION WILL DIMINISH BY LATE MORNING ON THURSDAY. BE ADVISED TO KEEP INFORMED ABOUT WINTER WEATHER SITUATION. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATEST WEATHER CONDITIONS AND UPDATES. $$ RA/RFG
3 follow-up statements
000 WWUS42 KRAH 150511 AAA WSWRAH URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1211 AM EST THU DEC 15 2005 ...ONE QUARTER TO ONE THIRD OF AN INCH OF ICE POSSIBLE ACROSS THE TRIAD THIS MORNING... A LOW PRESSURE SYSTEM NEAR THE GULF COAST WILL MOVE NORTHEAST SPREADING A LARGE AREA OF PRECIPITATION ACROSS CENTRAL NORTH CAROLINA TODAY. AS THE RAIN FALLS INTO VERY COLD AIR NEAR THE SURFACE...PRECIPITATION WILL BEGIN AS FREEZING RAIN WITH A MIX IF SLEET BEFORE CHANGING OVER TO RAIN LATER THIS MORNING. NCZ021-022-038-151315- /O.CON.KRAH.WS.W.0001.051215T0600Z-051215T1500Z/ FORSYTH-GUILFORD-DAVIDSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON 1211 AM EST THU DEC 15 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. A MIX OF SLEET AND FREEZING RAIN WILL MOVE INTO THE AREA FROM THE SOUTH AROUND 4 AM THIS MORNING. BY DAYBREAK PRECIPITATION SHOULD BE FALLING AS ALL FREEZING RAIN. FREEZING RAIN IS EXPECTED TO CONTINUE THROUGH MID MORNING. FREEZING RAIN WILL CHANGE OVER TO ALL RAIN BY LATE MORNING AND ALL RAIN IS EXPECTED BY NOON. A COATING OF ICE RANGING FROM ONE TENTH OF AN INCH IN SOUTHERN DAVIDSON AND SOUTHEAST GUILFORD COUNTIES UP TO TO ONE THIRD OF AN INCH IN NORTHERN DAVIDSON AND NORTHWEST GUILFORD COUNTIES IS EXPECTED ON TREES AND POWER LINES. SOME ICE WILL ALSO ACCUMULATE ON UNTREATED ROADS...BRIDGES AND OVERPASSES AS WELL AS OUTDOOR STAIRS AND RAILINGS. TRAVEL COULD BECOME RATHER HAZARDOUS FOR THE MORNING COMMUTE. A WINTER STORM WARNING MEANS THERE IS A POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS. THIS WILL MAKE TRAVEL HAZARDOUS AND RESULT IN WIDESPREAD POWER OUTAGES. $$ NCZ007>009-023>025-039-151315- /O.CON.KRAH.WW.Y.0001.051215T0600Z-051215T1500Z/ PERSON-GRANVILLE-VANCE-ALAMANCE-ORANGE-DURHAM-RANDOLPH- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... BURLINGTON...CHAPEL HILL...DURHAM...ASHEBORO 1211 AM EST THU DEC 15 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. PRECIPITATION WILL OVER SPREAD CENTRAL NORTH CAROLINA FROM THE SOUTH FROM 2 AM TO 4 AM. SLEET MIXED WITH FREEZING RAIN IS EXPECTED EARLY THIS MORNING WITH A CHANGE OVER TO ALL FREEZING RAIN BY DAYBREAK. FOR PORTIONS OF THE CENTRAL PIEDMONT...ALONG A CORRIDOR FROM RANDOLPH COUNTY INCLUDING ASHEBORO...THROUGH THE NORTHEAST PIEDMONT INCLUDING HILLSBOROUGH AND ROXBORO...TO VANCE COUNTY INCLUDING HENDERSON...THIS FREEZING RAIN WILL CONTINUE TO AROUND MID MORNING. TEMPERATURES SHOULD WARM ENOUGH BY AROUND 10 AM TO CHANGE PRECIPITATION OVER TO ALL RAIN BY LATE MORNING. A GLAZE OF ICE UP TO A TENTH OF INCH IS EXPECTED ON ELEVATED SURFACES. ICY PATCHES WILL DEVELOP ON BRIDGES AND OVERPASSES AND UNTREATED ROADS. $$ JO
000 WWUS42 KRAH 150839 WSWRAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 339 AM EST THU DEC 15 2005 ...UP TO A QUARTER INCH OF ICE POSSIBLE ACROSS THE TRIAD THIS MORNING... A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST WILL ENHANCE THE PRECIPITATION ACROSS CENTRAL NORTH CAROLINA THIS MORNING. AS THE RAIN FALLS INTO VERY COLD AIR NEAR THE SURFACE...PRECIPITATION WILL BEGIN AS A MIXTURE OF SLEET AND FREEZING RAIN BEFORE CHANGING OVER TO RAIN LATER THIS MORNING. NCZ021-022-038-151700- /O.EXT.KRAH.WS.W.0001.000000T0000Z-051215T1700Z/ FORSYTH-GUILFORD-DAVIDSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON 339 AM EST THU DEC 15 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST TODAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON EST TODAY. A WINTRY MIXTURE OF SLEET AND FREEZING RAIN WILL CONTINUE TO OVERSPREAD THE TRIAD AND SURROUNDING LOCATIONS THIS MORNING. THIS WILL CHANGE TO MOSTLY FREEZING RAIN WHICH WILL CONTINUE THROUGH THE MORNING HOURS AS TEMPERATURES REMAIN JUST BELOW FREEZING. FREEZING RAIN WILL BEGIN TO CHANGE OVER TO ALL RAIN BY LATE MORNING AND ALL RAIN IS EXPECTED BY NOON. A COATING OF ICE AROUND A QUARTER OF AN INCH THICK IN DAVIDSON...GUILFORD AND FORSYTH COUNTIES IS EXPECTED PRIMARILY ON TREES AND POWER LINES. SOME ICE WILL ALSO ACCUMULATE ON UNTREATED ROADS...BRIDGES AND OVERPASSES. OUTDOOR STAIRS...RAILINGS AND DECKS WILL EXPERIENCE ACCUMULATIONS OF FREEZING RAIN AND BECOME EXTREMELY SLIPPERY. TRAVEL THIS MORNING COULD BECOME RATHER HAZARDOUS FOR THE MORNING COMMUTE. MORNING COMMUTERS SHOULD DRIVE WITH EXTREME CAUTION THIS MORNING REDUCING DRIVING SPEEDS AND INCREASING FOLLOWING DISTANCE BETWEEN VEHICLES. THOSE WHO ARE ABLE TO DELAY DRIVING UNTIL LATE MORNING SHOULD DO SO. AS TEMPERATURES GRADUALLY WARM LATE THIS MORNING THE THREAT OF FREEZING RAIN WILL DIMINISH AND PRECIPITATION WILL CHANGE OVER TO ALL RAIN BY NOON AND ANY ICY SPOTS ON ROADWAYS WILL MELT. $$ NCZ040-073-074-151700- /O.EXB.KRAH.WW.Y.0001.000000T0000Z-051215T1700Z/ CHATHAM-STANLY-MONTGOMERY- INCLUDING THE CITIES OF...PITTSBORO...ALBEMARLE...TROY 339 AM EST THU DEC 15 2005 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. PRECIPITATION WILL CONTINUE TO OVERSPREAD CENTRAL NORTH CAROLINA FROM THE SOUTH THIS MORNING. AN INITIAL MIX OF LIGHT SLEET MIXED WITH FREEZING RAIN WILL QUICKLY CHANGE OVER TO RAIN THROUGH MID TO LATE MORNING. LOCATIONS FROM ALBEMARLE TO TROY AND SILER CITY NORTH CAN EXPECT TO EXPERIENCE LIGHT ACCUMULATIONS OF FREEZING RAIN THROUGH MID MORNING. A THIN GLAZE OF ICE UP TO A TENTH OF AN INCH IS EXPECTED ON ELEVATED SURFACES. ICY PATCHES WILL ALSO DEVELOP ON BRIDGES AND OVER PASSES AS WELL AS UNTREATED ROADS. MORNING COMMUTERS SHOULD DRIVE WITH CAUTION THIS MORNING REDUCING DRIVING SPEEDS AND INCREASING FOLLOWING DISTANCE BETWEEN VEHICLES. THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO ALL RAIN LATE THIS MORNING. ANY ICY PATCHES ON ROADS AND BRIDGES SHOULD MELT BY NOON. $$ NCZ007>009-023>025-039-151700- /O.EXT.KRAH.WW.Y.0001.000000T0000Z-051215T1700Z/ PERSON-GRANVILLE-VANCE-ALAMANCE-ORANGE-DURHAM-RANDOLPH- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... BURLINGTON...CHAPEL HILL...DURHAM...ASHEBORO 339 AM EST THU DEC 15 2005 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. AS PRECIPITATION OVERSPREADS CENTRAL NORTH CAROLINA FROM THE SOUTH THIS MORNING A BRIEF PERIOD OF SLEET WILL QUICKLY CHANGE OVER TO FREEZING RAIN. LOCATIONS FROM ASHEBORO TO BURLINGTON... HILLSBOROUGH...CHAPEL HILL...DURHAM...OXFORD AND HENDERSON NORTH TO ROXBORO CAN EXPECT TO EXPERIENCE PRIMARILY FREEZING RAIN THROUGH MID TO LATE MORNING. A THIN GLAZE OF ICE UP TO A TENTH OF INCH IS EXPECTED ON ELEVATED SURFACES. ICY PATCHES WILL DEVELOP ON BRIDGES AND OVER PASSES AND UNTREATED ROADS. MORNING COMMUTERS SHOULD DRIVE WITH CAUTION THIS MORNING REDUCING DRIVING SPEEDS AND INCREASING FOLLOWING DISTANCE BETWEEN VEHICLES. THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO ALL RAIN LATE THIS MORNING. ANY ICY PATCHES ON ROADS AND BRIDGES SHOULD MELT BY NOON. $$
000 WWUS42 KRAH 151658 WSWRAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1158 AM EST THU DEC 15 2005 ...WINTER WEATHER WARNINGS AND AND ADVISORIES EXPIRE AT NOON... .WARMING OF TEMPERATURES WILL CONTINUE BOTH ALOFT AND AT THE SURFACE. A SLOW MELTING OF ALREADY ACCUMULATED ICE WILL REMOVE ALL ICE FROM ROADS BEFORE SUNSET. NCZ021-022-038-151800- /O.CAN.KRAH.WS.W.0001.000000T0000Z-051215T1700Z/ FORSYTH-GUILFORD-DAVIDSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON 1158 AM EST THU DEC 15 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE WINTER STORM WARNING. TEMPERATURES WILL CONTINUE TO WARM BOTH AT THE SURFACE AND ALOFT. A COLD RAIN WILL HELP SLOWLY MELT ACCUMULATED ICE DURING THE AFTERNOON. MOTORISTS SHOULD CONTINUE TO USE CAUTION THROUGH THE AFTERNOON HOURS. $$ NCZ007>009-023>025-039-040-073-074-151800- /O.CAN.KRAH.WW.Y.0001.000000T0000Z-051215T1700Z/ PERSON-GRANVILLE-VANCE-ALAMANCE-ORANGE-DURHAM-RANDOLPH-CHATHAM- STANLY-MONTGOMERY- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... BURLINGTON...CHAPEL HILL...DURHAM...ASHEBORO...PITTSBORO... ALBEMARLE...TROY 1158 AM EST THU DEC 15 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE WINTER WEATHER ADVISORY. TEMPERATURES WILL CONTINUE TO WARM BOTH AT THE SURFACE AND ALOFT THROUGHOUT THE AFTERNOON. ANY ICE ACCUMULATION WILL MELT THIS AFTERNOON AS A COLD RAIN CONTINUES AND TEMPERATURES CONTINUE TO RISE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 2:50 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 14, 2:50 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EST WED DEC 14 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... TONIGHT THROUGH THURSDAY...COLD HIGH PRESSURE OVER NORTHEAST CONUS RIDGING SOUTH INTO THE AREA HAS BROUGHT IN MUCH COLDER AIR THAN FORECASTED BY THE MODELS WITH TEMPERATURES MID AFTERNOON JUST SLOWLY REACHING THE LOWER TO MID 30S. ALSO DEWPOINTS HAVE HOLDING STEADILY IN A GENERAL RANGE OF LOW TO MID TEENS...WITH SOME SINGLE DIGITS IN THE NORTHWEST SECTIONS. MODEL THICKNESSES STARTED OFF THIS MORNING ABOUT 10 METERS WARMER THAN OBSERVED AND WILL BE TOO WARM THIS EVENING (00Z) AS FORECAST 1293/1296. THUS SEVERAL PROBLEMATIC ISSUES TO RESOLVE... WITH MUCH COLDER AIR IN PLACE...DEWPOINTS RECOVERY WILL BE SLOWER CAD SLOWER TO ERODE AND OVERRUNNING WARM ADVECTION INTO LOW LEVEL SLOWER. PREFER GFS/ECMWF SOLUTION ON SURFACE LOW TRACK MOVING NORTHEAST FROM THE GULF...NAM LIFTS SURFACE LOW NORTHEAST DIRECTLY THROUGH CAD REGION (CENTRAL PIEDMONT REGION AND ERODING CAD FASTER...ATYPICAL TRACK) WHILE GFS HOLDS ONTO CAD LONGER TRACKING LOW CLOSER TO COAST. NEXT...ONSET TIME OF PRECIPITATION AND QPF AMOUNTS. SINCE AIR MASS QUITE DRY...INITIAL PRECIP WILL BE NEEDED TO SATURATE THE LOWER LAYERS (ABOUT .10-.15 IN). AT THIS POINT EXPECT LIGHT PRECIP TO BREAK OUT OVER SOUTHWEST/WEST SECTIONS AFTER MIDNIGHT WITH BEST POTENTIAL FOR MEASURABLE AROUND DAYBREAK...EARLY MORNING RUSH HOURS. THE BEST LOCATION FOR WINTRY PRECIPITATION WILL BE OVER THE NORTHWEST PIEDMONT WHICH INCLUDES THE TRIAD AREA AND NORTHERN TIER SECTIONS OF THE NORTHEAST PIEDMONT ALONG THE VIRGINIA BORDER. THESE AREAS WILL HAVE POTENTIAL FOR ICE ACCRUAL UP TO ONE QUARTER OF AN INCH. A BRIEF MIX OF FREEZING RAIN IS POSSIBLE IN THE TRIANGLE AREA WHERE THE POTENTIAL FOR SPOTTY ICING ON BRIDGES AND OVERPASSES. BY MID MORNING...WITH RAIN RATES INCREASING THE THREAT OF FREEZING RAIN WILL END...CHANGING TO ALL RAIN. THUS A WINTER STORM WARNING WILL BE POSTED FOR FORSYTH...GUILFORD AND DAVIDSON COUNTIES. A WINTER WEATHER ADVISORY FOR THE REMAINDER OF THE NORTHWEST PIEDMONT AND NORTHERN TIER SECTIONS OF THE NORTHEAST PIEDMONT. A WINTER WEATHER ADVISORY MAY BE NEEDED FOR THE TRIANGLE AREA ALONG WITH ALBEMARLE...TROY AND SANFORD IF THE ONSET OF PRECIP IS EARLIER AND QPF AMOUNTS ARE HIGHER DURING THE PREDAWN HOURS. && .LONG TERM (SUNDAY THROUGH WEDNESDAY)... LOW PRESSURE SYSTEM OVER THE EASTERN GULF OF MEXICO WILL MOVE TO THE NORTHEAST GIVING A CHANCE OF RAIN TO THE CWA EARLY SUNDAY. CONDITIONS WILL IMPROVE DURING THE DAY SUNDAY AS HIGH PRESSURE MOVES SOUTH FROM THE NORTH CENTRAL UNITED STATES AND BUILDS DOWN THE ATLANTIC COAST. DRY MONDAY AND TUESDAY. INCREASING CLOUDS FROM THE SOUTH AND SOUTHWEST WEDNESDAY. CONTINUED BELOW NORMAL TEMPERATURES THROUGH THE PERIOD (MAINLY HIGHS IN THE 40S WITH LOWS IN THE 30S. && .AVIATION... VFR CONDITIONS THROUGH 15/006Z...MAINLY MID LEVEL CLOUDS. AFTER 06Z COLD HIGH PRESSURE FIRMLY ENTRENCHED OVER THE AREA WILL ENCOUNTER MOISTURE WORKING INTO THE REGION FROM THE SOUTHWEST IN RESPONSE TO A LOW PRESSURE AREA WORKING NORTHEAST FROM LOUISIANA. 06Z-15Z CONDITIONS LOWERING TO MVFR CIGS AND VSBYS IN FREEZING RAIN AND SLEET GSO-INT AND FREEZING RAIN RDU. RAIN FAY-RWI. AFTER 15Z MVFR TO IFR CIGS. MVFR VSBYS IN RAIN AND FOG. && .RAH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR NCZ021-022-038 FOR LATE TONIGHT UNTIL MID MORNING THURSDAY(06Z THROUGH 15Z) WINTER WEATHER ADVISORY FOR NCZ007>009-023>025-039 FOR LATE TONIGHT UNTIL MID MORNING THURSDAY. && SHORT TERM...RA LONG TERM...RHJ AVIATION...RHJ
Hazardous weather outlook, Dec 14, 5:34 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 534 AM EST WED DEC 14 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 534 AM EST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL OVERSPREAD CENTRAL NORTH CAROLINA TONIGHT. RAIN WILL OCCUR ACROSS MOST OF THE REGION WHILE FREEZING RAIN SHOULD BE THE PREDOMINATE PRECIPITATION TYPE OVER SECTIONS OF THE NORTHWEST PIEDMONT. UP TO A QUARTER OF AN INCH OF ICE MAY COAT SECTIONS OF FORSYTH COUNTY WHILE LESSER AMOUNTS OF ICE ARE EXPECTED OVER THE REMAINDER OF THE NORTHWEST PIEDMONT. A WINTER STORM WATCH IS IN EFFECT FOR FORSYTH COUNTY FOR LATE TONIGHT INTO THURSDAY MORNING. WINTER WEATHER ADVISORIES MAY BE NEEDED FOR THE REMAINDER OF THE PIEDMONT COUNTIES OF CENTRAL NORTH CAROLINA FOR LATE TONIGHT THROUGH EARLY THURSDAY MORNING. PLEASE REFER TO THE PRODUCTS RDUWSWRAH AND RDUSPSRAH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FREEZING RAIN WILL QUICKLY TRANSITION TO RAIN THURSDAY MORNING OVER THE NORTHWEST PIEDMONT. WIDESPREAD RAIN WILL OCCUR ACROSS CENTRAL NORTH CAROLINA THURSDAY THEN DIMINISH WEST TO EAST THURSDAY NIGHT. RAINFALL AMOUNTS BETWEEN AN INCH AND AN INCH AND A HALF ARE EXPECTED WITH THIS STORM SYSTEM. THIS AMOUNT OF RAINFALL WILL LIKELY RESULT IN NOTICEABLE RISES IN THE WATER LEVEL OF CREEKS AND STREAMS. OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH THURSDAY. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND AMOUNTS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE TONIGHT AND THURSDAY. WSS
In the hours before
Special weather statement, Dec 14, 11:08 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1108 AM EST WED DEC 14 2005 NCZ007-022-023-038-039-142200- PERSON-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...ROXBORO...GREENSBORO...HIGH POINT... BURLINGTON...LEXINGTON...ASHEBORO 1108 AM EST WED DEC 14 2005 ...POTENTIAL FOR FREEZING RAIN OVER THE NORTHWEST PIEDMONT OF CENTRAL NORTH CAROLINA LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... PRECIPITATION WILL OVERSPREAD CENTRAL NORTH CAROLINA FROM THE SOUTH LATE TONIGHT...AND BECOME HEAVIER AND MORE WIDESPREAD DURING THE DAY ON THURSDAY. FOR PORTIONS OF THE NORTHWEST PIEDMONT...NORTH AND WEST OF A LINE FROM LEXINGTON AND ASHEBORO INCLUDING THE TRIAD AREA...TO NEAR HILLSBOROUGH AND ROXBORO...THE PRECIPITATION IS EXPECTED TO BEGIN AS FREEZING RAIN BETWEEN MIDNIGHT AND DAYBREAK BEFORE CHANGING OVER TO RAIN BY MID MORNING. A GLAZE OF ICE UP TO A TENTH OF INCH IS POSSIBLE ON ELEVATED SURFACES WITH POSSIBLE ICY PATCHES ON BRIDGES AND OVERPASSES. IF THE PRECIPITATION BEGINS EARLIER THAN EXPECTED...GREATER ICE ACCUMULATION MAY OCCUR. AS SOUTHERLY WINDS ALOFT INCREASE AFTER DAYBREAK...RAIN WATER IS EXPECTED TO WARM AND THE CHANCES OF ADDITIONAL ICE ACCUMULATION WILL DIMINISH BY LATE MORNING ON THURSDAY. YOU ARE ADVISED TO KEEP ABREAST OF THIS DEVELOPING WINTER WEATHER SITUATION AND LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATEST WEATHER INFORMATION. NCZ008>010-024>026-040-041-073>076-142200- GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... CHAPEL HILL...DURHAM...LOUISBURG...PITTSBORO...RALEIGH... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD 1108 AM EST WED DEC 14 2005 ...POTENTIAL FOR A BREIF PERIOD OF FREEZING RAIN OVER THE CENTRAL PIEDMONT OF NORTH CAROLINA LATE TONIGHT THROUGH THURSDAY MORNING... PRECIPITATION WILL OVERSPREAD CENTRAL NORTH CAROLINA FROM THE SOUTH LATE TONIGHT...AND BECOME HEAVIER AND MORE WIDESPREAD DURING THE DAY ON THURSDAY. FOR PORTIONS OF CENTRAL AND NORTHEAST PIEDMONT...NORTHWEST OF A LINE FROM ALBEMARLE AND TROY TO SANFORD AND RALEIGH TO LOUISBURG AND HENDERSON...THERE MAY BE A PERIOD OF LIGHT FREEZING RAIN SHORTLY BEFORE DAWN TIL SHORTLY AFTER SUNRISE THURSDAY MORNING. WHILE A WIDEDSPREAD THIN COATING OF ICE IS NOT EXPECTED AT THIS TIME...SPOTTY PATCHES OF A THIN GLAZE IS POSSIBLE ON ELEVATED SURFACES...SUCH AS TREES...POWER LINES...RADIO TOWERS...AND BRIDGES AND OVERPASSES BEFORE DAYBREAK THURSDAY. DUE TO THE CRITICAL TIMING OF THE ONSET OF PRECIPITATION...THE EARLY MORNING COMMUTE ON THURSDAY COULD BE GREATLY IMPAIRED AS THE FREEZING RAIN BEGINS ENROUTE TO YOUR DESTINATION. PLEASE ALLOW YOURSELF EXTRA TIME TO REACH YOUR TRAVELING DESTINATION THURSDAY MORNING. AS SOUTHERLY WINDS ALOFT INCREASE AFTER DAYBREAK...RAIN WATER IS EXPECTED TO WARM AND THE CHANCES OF ADDITIONAL ICE ACCUMULATION WILL DIMINISH BY LATE MORNING ON THURSDAY. YOU ARE ADVISED TO KEEP ABREAST OF THIS DEVELOPING WINTER WEATHER SITUATION AND LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:32 AM EST | Winter Storm Watch | RAH | Forsyth | 31 hr |
Nearby
Winter Storm Warnings in North Carolina, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.